Can you gain weight from 100 units of Botox injected into your underarms?

I went from 125-145, I'm not sure if this is just from starting college but it was such a fast onset it makes me concerned, there are a few articles that have discussed this topic, but none of my dermatologists have ever mentioned this side effect .

Doctor Answers 18

Weight gain is not a side effect associated with Botox

Thank you for your question lauren1596. Botox is a purified protein used to address wrinkles associated with facial expression. It can also be used in the underarms, palms, and soles for excessive sweating. Weight gain is not a side effect associated with Botox. Stress can cause weight gain as many people eat when stressed. I remember I gained weight when I was a student myself. Please consult with a doctor for specific advice. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Botox and Weight Gain

Botox injections do not directly cause weight gain. If you have gained a significant amount of weight and have not changed your diet or exercise I would advise you to consult your internist to evaluate if there is a hormonal cause.  Best, Dr. Green

Weight Gain from Botox

I do not think your weight gain is the result of the Botox injection.  A change in lifestyle, eating habits, sleeping routine, exercise, etc…. are all associated with changes in your weight.  Botox is not.  I guess the so called freshman 15 can be real!  

John Bitner, MD
Salt Lake City Facial Plastic Surgeon
4.9 out of 5 stars 76 reviews

Weight Gain


Thank you for your question. 

Weight gain is not an associated side effect of a Botox injection. 

Take care. 

Botox does not cause weight gain

Botox does not cause weight gain. starting college often changes your eating habits and students often gain weight when they start college..
Evaluate your new eating habits. If you really can't find acause you may need to see a physician for an evaluation.

Esta Kronberg, MD
Houston Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

Botox does not cause weight gain

Thank you for your question.

Botox does not cause weight gain. I have never seen it and never heard of it or read about it in the scientific literature.

I inject a lot of patients with Botox for axillary hyperhidrosis at the Center for Excessive Sweating, established in 1999.

Dr. Karamanoukian

Botox Injection

Weight gain is not a side effect of a botox injection. I would look into other changes in eating habits or workout regiment. Good Luck!

Richard A. Zoumalan, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 20 reviews

Botox and Weight Gain, Not Possible?

There is no way that botox can cause weight gain. I suggest you see a cosmetic dermatologist with experience in botox and consider an internal evaluation to ensure there is nothing hormonally going on with you.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

You are on your way to the 'Freshman 40'

Thank you for your question. Botox is not related to weight gain; however, starting college is.  Weight gain is so common with students starting college that it is known as the 'Freshman 40.'  It is due to a dramatic change in your diet and maybe decreased activity. Stay away from the junk food, eat healthier and get some exercise. Don't look for excuses blaming outside forces causing you to gain weight; it is all about you, your diet and your activity level. 

James McMahan, MD
Columbus Plastic Surgeon
4.8 out of 5 stars 35 reviews

Botox and Weight Gain

Hi there!  Thank you for your question.  Your recent weight gain is unlikely due to your Botox injections.  If you continue to have concerns, I would suggest following up with your physician.  Best of luck to you!!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.